MAUDE Adverse Event Report: WARSAW ORTHOPEDICS CD HORIZON® SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

WARSAW ORTHOPEDICS CD HORIZON® SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 5442138
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from healthcare professional via field representative regarding patient with pre-op diagnosis-ais neurofibroma involved in the navigate lower scoliosis surgery.It was reported that intra-operatively, cap was fractured.Product broke and no fragments left in the patient's body.Product was utilized correctly according to the directions given in the ifu/labeling.There was no delay in overall procedure time.The level of treatment or implantation was very high, the surgeon often used the crosslink during the operation, and the use of the crosslink was very fast.There were no patient symptoms or complications reported as a result of this event.Patient is alive and no injury.
 
Additional Manufacturer Narrative
Device evaluated summary- visual and optical inspection confirmed one of the set screws has been damaged.The lower cone shaped portion of the set screw has been sheared off.The crosslink was not returned for analysis.This type of damage is consistent with torsional overload.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON® SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
Manufacturer (Section G)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
Manufacturer Contact
david gustafson
1800 pyramid place
memphis, TN 38132
7635149628
MDR Report Key12381162
Report Number1030489-2021-01095
Device Sequence Number1180306
Product Code KWP
UDI-Device Identifier00613994588463
UDI-Public00613994588463
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K091974
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5442138
Device Catalogue Number5442138
Device Lot Number0801174W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2021
Supplement Date Received by Manufacturer12/21/2021
Initial Report FDA Received Date08/28/2021
Supplement Report FDA Received Date01/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age10 YR
Patient SexMale
Patient Weight25 KG